Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

pain after coil insertion

(16 Posts)
reastie Thu 07-Jul-11 08:54:49

I had a copper coil inserted a week ago. the doctor told me I might have cramping for a while afterwards (think she said a few days) but it would gradually wear off. I've had cramping pretty much ever since. Mostly it's low level stuff (enough to be nasty but not stop me doing anything) but also I get on and off a really bad cramping that I have been in tears over as it is that bad. I feel like I'm permenantly on nurofen at the minute. I went to my GP last friday and she checked the strings and said all was fine physically with where it is so all I can think is my body is still attempting to expel this foreign object which is what is giving me these cramps. Has anyone else who has had a coil experience this after insertion? Did it improve and how long did it take?

I had mild cramping for a week or two, certainly not bad enough for tears or nurofen though. Can I ask if you have DC? Not sure if it makes a difference to how you react to a coil or not.......I have 2.

reastie Thu 07-Jul-11 09:33:15

i have a 4mo dd but had a csec hmm

reastie Thu 07-Jul-11 21:21:57

so i presume from lack of response i'm odd/unusual confused

Toffeefudgecake Thu 07-Jul-11 21:27:43

Hi, Reastie, I recognise you from the Flylady thread. I have a Mirena coil. Had some cramping for a few days afterwards, but certainly nothing that made me need Nurofen or made me want to cry. It sounds horrible for you. I think you should go back to your GP if it doesn't settle down soon.

TheDetective Thu 07-Jul-11 21:29:18

No, I had pain like this. I also had a caesarean - 9 years ago. My coil never settled down, and after 13 months, I admitted defeat, and got the stupid thing removed. To be honest it wasn't the pain and cramping that bothered me in the end, it was the 2 week long periods every 4 weeks... and the blood pouring out of me, down my legs. This happened in work, in restaurants, in my car, in a relatives house. How completely embarrassing! I was wearing maternity pads too (hospital ones!!).
I'd say the bad cramps at the beginning probably lasted a few weeks, but I can't honestly be sure now. I did however get a period 6 days after it was put in, so I know that the cramps lasted at least 2 weeks as this was how long my period lasted for.

reastie Thu 07-Jul-11 21:34:25

<waves to toffee>

detective i really hope i dont have the same probs as you - this is our only contraceptive method left shock

TheDetective Thu 07-Jul-11 21:45:51

I'm all out of contraceptive methods too.... sad I have the implant now, and its such a good contraceptive that since having it, I have not wanted sex. Desire...gawwwwwn :| Maybe that is how it is so effective grin.

I want it out, but then there is no other method... fucksake!!

Toffeefudgecake Thu 07-Jul-11 21:53:25

<waves back>

Maybe your coil needs a crisis clean, Reastie?

grin

reastie Thu 07-Jul-11 21:53:32

well if coil doesnt work all im left with is the cap....which apparently doesn't really work v well and since i have a latex allergy my fp clinic can't fit me without using a latex one hmm

reastie Thu 07-Jul-11 21:54:25

grin wink to toffee (and everyone else will be left bemused as to that comment wink )

Toffeefudgecake Thu 07-Jul-11 21:55:32

Seriously, Reastie, am I right in thinking the copper coil is different to the Mirena? Maybe you could change to a Mirena? Mine has been no problem.

allgoodindahood Thu 07-Jul-11 21:58:37

I used the coil without problems after ds2. 5 years, fine. Removed it to ttc and after having DD by csec I had the coil put back in. It's been really uncomfortable since then and I'm v aware of it all the time. When the Dr inserted it she said the sharp pain I felt was due to the csec scarring so I do think that's made a difference

reastie Thu 07-Jul-11 22:00:21

toffee NO WAY am I having any hormones in me ever again - I tried a number of pills and none of them agreed with me and when I came off of the pill I for over 3 months of daily terrible headaches/dizzyspells and 9 months to feel vaguely back to normal. I also had a horrid pg with bad nausea throughout as hormones didn't sit well with me. Nope, no way even a tiny amount of unecessary hormone is getting in me again! But otherwise I would have gone for mirena without question

reastie Thu 07-Jul-11 22:02:22

v interesting allgood had never heard of csec making a difference to this but thinking about it it kind of makes sense - we have had it cut open to have a baby out hmm . might have to google research this some more

Toffeefudgecake Thu 07-Jul-11 22:03:48

That's a shame, Reastie, but understandable given your previous experience.

I think you will have to give it a bit longer and then go back to your GP again and explain the problem.

Or you could just give up sex! wink

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now